Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 2, NWS Flagstaff, AZ

January 19, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 19, 2006, 11:28 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 11:28 AM MST (18:28 UTC)
Expired
Jan 19, 2006, 5:00 PM MST
In force
6 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 191828
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1128 AM MST THU JAN 19 2006


AZZ013-014-016-017-200000-
/O.NEW.KFGZ.WI.Y.0002.060119T1828Z-060120T0000Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
1128 AM MST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG WINDS AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO
STRONG GUSTY WINDS OVER THE AREA. EXPECT SUSTAINED SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ALONG THE
EASTERN MOGOLLON RIM AND THE LITTLE COLORADO RIVER VALLEY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

BOHLIN/STAUDENMAIER

$$
1 follow-up statement
000 
WWUS75 KFGZ 192355
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
455 PM MST THU JAN 19 2006

AZZ013-014-016-017-200100-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-060120T0000Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP
455 PM MST THU JAN 19 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE DECREASED ACROSS THE AREA AND THE ADVISORY WILL EXPIRE
AT 5 PM MST THIS AFTERNOON. EXPECT WINDS TO BECOME NORTHWESTERLY
AT 15 TO 20 MPH AND SLOWLY DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 19, 9:15 AM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Jan 19, 9:15 AM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 AM MST THU JAN 19 2006

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS NORTHERN ARIZONA TODAY
WITH BREEZY WINDS...COLDER TEMPERATURES...AND A CHANCE OF LIGHT SNOW
SHOWERS...WITH LIGHT RAIN SHOWERS AT THE LOWEST ELEVATIONS. ON
FRIDAY...EXPECT MOSTLY CLEAR SKIES AND COOL TEMPERATURES. OVER THE
WEEKEND...A SERIES OF WEAK WEATHER SYSTEMS WILL BRING PERIODS OF
CLOUDS...NEAR NORMAL TEMPERATURES...AND A SLIGHT CHANCE OF SHOWERS.
&&

.DISCUSSION...SATELLITE IMAGERY SHOWING INITIAL CLOUD SHIELD
DISSIPATING OVER CENTRAL AND EASTERN AZ AS MAIN PRECIPITATION
FEATURE CONTINUES TO SLIDE SOUTHWARD OUT OF SW UT AND SRN NV. THIS
FEATURE APPEARS TO BE ENHANCED BY THE 500 MB FRONT AND ASSOCIATED
FRONTOGENESIS FORCING ALONG WITH A WEAK JET MAX AND ASSOCIATED UPPER
LEVEL DIVERGENCE AND AGEOSTROPHIC FLOW. THIS FEATURE WILL SLIDE
ACROSS NORTH CENTRAL AZ LATER THIS MORNING AND EARLY AFTERNOON AND
THEN MOVE THROUGH THE EASTERN PART OF THE STATE DURING THE AFTERNOON
HOURS. MIXING RATIOS OF AROUND 2.5 G/KG ALONG WITH MODERATE FORCING
INDICATE LIGHT PRECIPITATION IS MOST LIKELY...ALTHOUGH A BRIEF
PERIOD OF MODERATE PRECIPITATION IS POSSIBLE AS THE MAIN
FRONTOGENESIS FORCING MOVES THROUGH ALONG WITH AN AREA OF
INSTABILITY AND GOOD MICROPHYSICS. DRY SUB-CLOUD LAYER REALLY LIMITS
PRECIPITATION POTENTIAL FOR THIS EVENT. ALL IN ALL...LOOKS LIKE A
LIGHT PRECIPITATION EVENT WITH TRACE AMOUNTS TO AN INCH OF
SNOWFALL AT HIGHER ELEVATIONS FROM THE RIM NORTHWARD WITH SNOW
LEVELS AROUND 3500-4000 FEET...LOCALLY LOWER DUE TO INITIAL
EVAPORATIVE COOLING DUE TO THE DRY SUB-CLOUD AIRMASS STILL IN PLACE.
ADDITIONALLY GRADIENTS AND 700 MB WIND FIELDS SUGGEST STRONGER
SOUTHWEST WINDS ACROSS PORTIONS OF THE LCR AND WHITE MOUNTAINS THIS
AFTERNOON AHEAD OF THE FEATURE...WITH WINDS BECOMING NORTHWESTERLY
BEHIND IT. EXPECT WINDS TO STAY BELOW ADVISORY LEVELS...ALTHOUGH A
FEW PLACES WILL SEE GUSTS APPROACHING 40 MPH BY MIDDAY INTO THE
AFTERNOON. WILL UPDATE GRIDS AND ZONES TO INCREASE SHORT-TERM POPS A
BIT IN THE NORTH AND TWEAK CLOUD COVER.

FOR FRIDAY...A SHORTWAVE RIDGE IN THE MID TO UPPER LEVELS WILL BRING
MAINLY CLEAR SKIES BUT NORTHERLY FLOW IN THE LOWER LEVELS WILL KEEP
DAYTIME TEMPERATURES ON THE COOL SIDE AND THE WIND LOCALLY BREEZY.

OVER THE WEEKEND AND INTO EARLY NEXT WEEK A MAINLY DRY NORTHWEST
FLOW WILL CONTINUE. PERIODIC DISTURBANCES WILL BRING SOME INCREASES
IN CLOUDS AND A SLIGHT CHANCE OF SHOWERS. NO BIG STORMS OR PATTERN
CHANGES ARE LOOMING ON THE HORIZON.
&&

.AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT MOVES THROUGH
NORTHERN ARIZONA. EXPECT BKN-OVC MID LEVEL CLOUDS THROUGH MID DAY
ALONG WITH A WDLY SCT SNOW SHOWERS AND CIGS BELOW 3000 FT ALONG
FRONTAL BOUNDARY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
STAUDENMAIER/BOHLIN

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.